Jan 27, 2006
For the past 3 months Ive been in discomfort and pain because my pancreas is inflamed my gastro doctor says. But after several treatments including taking the aminos Im still bloated and with pain. My medicines are Norvir, Truvada, Viread and lexiva. Are these causing the problem and will I ever be free of this condition
| Response from Dr. Henry
Many non-HIV related problems can cause/aggravate pancreatitis (such as alcohol, other drugs, anatomic blocks at the drainage site of the pancreas, gallstones, infections). Elevated lipids due to protease inhibitors can cause ongoing aggravation in persons with pancreatitis. I have had a small number of patients who developed pancreatitis due to either 3TC (Epivir) or FTC (Emtriva or a part of Truvada). Sometimes trying to juggle the HIV meds around to switch off the most likely aggravating drug is worth the effort depending on particular circumstances/what options are available. Pancreatis enzyme replacement is sometimes very helfpul at decreasing the symptoms (such as Pancrease MT). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Cause Cancer In Pancreas?
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Thrush After Giving A Bj Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.